Alert archive / California / High Wind Warnings in 2006
High Wind Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind warning at Apr 16, 2006, 3:13 AM PDT. It took effect at Apr 16, 2006, 1:00 PM PDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2006, 3:13 AM PDT (10:13 UTC)
- In effect from
- Apr 16, 2006, 1:00 PM PDT
- Expired
- Apr 17, 2006, 8:00 AM PDT
- In force
- 19 hr
- Issued by
- NWS Las Vegas, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 161013 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 313 AM PDT SUN APR 16 2006 CAZ026-162000- /O.UPG.KVEF.HW.A.0009.060416T2000Z-060417T0800Z/ /O.NEW.KVEF.HW.W.0006.060416T2000Z-060417T1500Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 313 AM PDT SUN APR 16 2006 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM PDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA TODAY AND INTO WESTERN NEVADA TONIGHT. ALTHOUGH A CHANCE OF SHOWERS WILL BE SEEN ACROSS THE EAST SLOPES OF THE SOUTHERN SIERRA...THE MAIN WEATHER ASSOCIATED WITH THIS STORM WILL BE WINDS. STRONG AND GUSTY WINDS ARE EXPECTED OVER THE SOUTHERN SIERRA CREST TODAY AND THEN SPREADING ALONG THE EAST SLOPES OF THE SIERRA AND POSSIBLY INTO THE OWENS VALLEY THIS AFTERNOON THROUGH TONIGHT. WINDS SPEEDS OF 50 MPH OR GREATER WITH GUSTS OVER 70 MPH MAY BE SEEN IN ASPENDELL WHILE WINDS BETWEEN 40 AND 50 MPH WITH GUSTS TO OVER 60 MPH MAY BE SEEN IN PORTIONS OF THE OWENS VALLEY LATE THIS AFTERNOON THROUGH EARLY MONDAY MORNING. PERSONS ENGAGED IN OUTSIDE ACTIVITIES SHOULD BE AWARE OF THESE POTENTIALLY STRONG WINDS. IN ADDITION...MOTORIST ARE URGED TO USE CAUTION AS STRONG CROSS WINDS AND LOWER VISIBILITIES IN BLOWING SAND AND DUST MAY BE ENCOUNTERED. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. $$ JH
5 follow-up statements
000 WWUS75 KVEF 161803 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1103 AM PDT SUN APR 16 2006 CAZ026-170000- /O.CON.KVEF.HW.W.0006.060416T2000Z-060417T1500Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 1103 AM PDT SUN APR 16 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY... A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA TODAY AND WESTERN NEVADA TONIGHT. ALTHOUGH A CHANCE OF SHOWERS WILL BE SEEN ACROSS THE EAST SLOPES OF THE SOUTHERN SIERRA...THE MAIN WEATHER ASSOCIATED WITH THIS STORM WILL BE WINDS. STRONG AND GUSTY WINDS ARE EXPECTED OVER THE SOUTHERN SIERRA CREST TODAY AND THEN SPREADING ALONG THE EAST SLOPES OF THE SIERRA AND POSSIBLY INTO THE OWENS VALLEY THIS AFTERNOON THROUGH TONIGHT. WINDS SPEEDS OF 50 MPH OR GREATER WITH GUSTS OVER 70 MPH MAY BE SEEN IN ASPENDELL WHILE WINDS BETWEEN 40 AND 50 MPH WITH GUSTS TO OVER 60 MPH MAY BE SEEN IN PORTIONS OF THE OWENS VALLEY LATE THIS AFTERNOON THROUGH EARLY MONDAY MORNING. PERSONS ENGAGED IN OUTSIDE ACTIVITIES SHOULD BE AWARE OF THESE POTENTIALLY STRONG WINDS. IN ADDITION...MOTORIST ARE URGED TO USE CAUTION AS STRONG CROSS WINDS AND LOWER VISIBILITIES IN BLOWING SAND AND DUST MAY BE ENCOUNTERED. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KVEF 162216 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 316 PM PDT SUN APR 16 2006 CAZ026-170700- /O.CON.KVEF.HW.W.0006.000000T0000Z-060417T1500Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 316 PM PDT SUN APR 16 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY... STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE OVER THE SOUTHERN SIERRA CREST AND POSSIBLY INTO THE OWENS VALLEY TONIGHT AND INTO EARLY MONDAY MORNING. WINDS SPEEDS OF 50 MPH OR GREATER WITH GUSTS OVER 70 MPH MAY BE SEEN IN ASPENDELL WHILE WINDS BETWEEN 40 AND 50 MPH WITH GUSTS TO OVER 60 MPH MAY BE SEEN IN PORTIONS OF THE OWENS VALLEY OVERNIGHT. AS OF 3 PM SUNDAY AFTERNOON...REMOTE WEATHER SENSORS WEST OF INDEPENDENCE CALIFORNIA AT THE 4700 FOOT LEVEL HAD REPORTED WINDS GUSTS TO OVER 50 MPH. HOWEVER ANOTHER WIND SENSOR LOCATED IN THE WHITE MOUNTAINS AT THE WIND GUSTS WELL OVER 100 MPH. PERSONS ENGAGED IN OUTSIDE ACTIVITIES TONIGHT SHOULD BE AWARE OF THESE STRONG WINDS. IN ADDITION...MOTORIST ARE URGED TO USE CAUTION AS STRONG CROSS WINDS AND LOWER VISIBILITIES IN BLOWING SAND AND DUST MAY BE ENCOUNTERED. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. $$ CAZ027-028-NVZ014-017-170700- /O.NEW.KVEF.WI.Y.0019.060416T2216Z-060417T1500Z/ DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY DESERTS- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BARSTOW...DAGGETT...BAKER...FORT IRWIN... TWENTYNINE PALMS...BEATTY...GOLDFIELD...SILVER PEAK...DYER... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 316 PM PDT SUN APR 16 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PDT MONDAY. A STRONG PACIFIC STORM MOVING ACROSS NORTHERN CALIFORNIA AND NORTHERN NEVADA TONIGHT WILL KEEP WINDY CONDITIONS ACROSS THE AREA THROUGH 8 AM MONDAY MORNING. WINDS WILL GENERALLY BE BETWEEN 20 AND 30 MPH...HOWEVER FREQUENT GUSTS TO 40 MPH OR MORE WILL BE SEEN DURING THE NIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ036-NVZ015-016-020>022-170700- /O.NEW.KVEF.WI.Y.0019.060417T0100Z-060417T1800Z/ LAKE MEAD NATIONAL RECREATION AREA-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...LAS VEGAS... NORTH LAS VEGAS...HENDERSON...BOULDER CITY...LAUGHLIN... BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT... CAL-NEV-ARI 316 PM PDT SUN APR 16 2006 /316 PM MST SUN APR 16 2006/ ...WIND ADVISORY IN EFFECT FROM 6 PM PDT /6 PM MST/ THIS EVENING TO 11 AM PDT /11 AM MST/ MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM PDT /6 PM MST/ THIS EVENING TO 11 AM PDT /11 AM MST/ MONDAY. A STRONG PACIFIC STORM MOVING ACROSS NORTHERN CALIFORNIA AND NORTHERN NEVADA TONIGHT WILL KEEP WINDY CONDITIONS ACROSS THE AREA THROUGH 11 AM MONDAY MORNING. WINDS WILL GENERALLY BE BETWEEN 20 AND 30 MPH...HOWEVER FREQUENT GUSTS TO 40 MPH OR MORE WILL BE SEEN DURING THE NIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ018-019-170700- /O.NEW.KVEF.WI.Y.0019.060417T0100Z-060417T1800Z/ SHEEP RANGE-SPRING MOUNTAINS- INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON 316 PM PDT SUN APR 16 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM PDT MONDAY. A STRONG PACIFIC STORM MOVING ACROSS NORTHERN CALIFORNIA AND NORTHERN NEVADA TONIGHT WILL KEEP WINDY CONDITIONS ACROSS THE AREA THROUGH 11 AM MONDAY MORNING. WINDS WILL GENERALLY BE BETWEEN 20 AND 30 MPH...HOWEVER FREQUENT GUSTS TO 40 MPH OR MORE WILL BE SEEN DURING THE NIGHT OVER THE LOWER ELEVATIONS. HOWEVER WINDS BETWEEN 30 AND 40 MPH WITH GUSTS TO NEAR 65 MPH MAY BE SEEN ABOVE THE 7500 FOOT LEVEL OVERNIGHT AND INTO MONDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ001-003-170700- /O.NEW.KVEF.WI.Y.0019.060417T0600Z-060417T2200Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP 316 PM MST SUN APR 16 2006 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 3 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 3 PM MST MONDAY. A STRONG PACIFIC STORM MOVING ACROSS NORTHERN CALIFORNIA AND NORTHERN NEVADA TONIGHT AND OVER UTAH ON MONDAY CREATE WINDY CONDITIONS ACROSS NORTHWEST ARIZONA TONIGHT AND INTO MONDAY AFTERNOON. WINDS WILL INCREASE EARLY TONIGHT AND GENERALLY BE BETWEEN 20 AND 30 MPH WITH FREQUENT GUSTS TO 40 MPH OR MORE BY LATE TONIGHT AND CONTINUE INTO MONDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 170501 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1001 PM PDT SUN APR 16 2006 CAZ026-171200- /O.CON.KVEF.HW.W.0006.000000T0000Z-060417T1500Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 1001 PM PDT SUN APR 16 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY. LOCALLY STRONG WEST WINDS WITH GUSTS UP TO 60 OR 70 MPH WILL CONTINUE TO BE POSSIBLE OVERNIGHT BELOW CANYONS AS AN AREA OF LOW PRESSURE MOVES ACROSS NORTHERN NEVADA. AROUND 430 PM...THE CALIFORNIA HIGHWAY PATROL REPORTED A TRACTOR TRAILER WAS OVERTURNED ON HIGHWAY 395 ABOUT 8 MILES NORTH OF OLANCHA. PERSONS ENGAGED IN OUTSIDE ACTIVITIES TONIGHT SHOULD BE AWARE OF THESE STRONG WINDS. IN ADDITION...MOTORIST ARE URGED TO USE CAUTION AS STRONG CROSS WINDS AND LOWER VISIBILITIES IN BLOWING SAND AND DUST MAY BE ENCOUNTERED. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. $$ CAZ027-028-NVZ014-017-171200- /O.CON.KVEF.WI.Y.0019.000000T0000Z-060417T1500Z/ DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY DESERTS- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BARSTOW...DAGGETT...BAKER...FORT IRWIN... TWENTYNINE PALMS...BEATTY...GOLDFIELD...SILVER PEAK...DYER... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 1001 PM PDT SUN APR 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY. A STRONG PACIFIC STORM MOVING ACROSS NORTHERN NEVADA TONIGHT WILL KEEP WINDY CONDITIONS ACROSS THE AREA THROUGH 8 AM MONDAY MORNING. WINDS WILL GENERALLY BE BETWEEN 20 AND 30 MPH...HOWEVER FREQUENT GUSTS TO 40 MPH OR MORE WILL BE SEEN DURING THE NIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ036-NVZ015-016-020>022-171200- /O.CON.KVEF.WI.Y.0019.000000T0000Z-060417T1800Z/ LAKE MEAD NATIONAL RECREATION AREA-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...LAS VEGAS... NORTH LAS VEGAS...HENDERSON...BOULDER CITY...LAUGHLIN... BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT... CAL-NEV-ARI 1001 PM PDT SUN APR 16 2006 /1001 PM MST SUN APR 16 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT /11 AM MST/ MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT /11 AM MST/ MONDAY. A STRONG PACIFIC STORM MOVING ACROSS NORTHERN NEVADA TONIGHT WILL KEEP WINDY CONDITIONS ACROSS THE AREA THROUGH 11 AM MONDAY MORNING. WINDS WILL GENERALLY BE BETWEEN 20 AND 30 MPH...HOWEVER FREQUENT GUSTS TO 40 MPH OR MORE WILL BE SEEN DURING THE NIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ018-019-171200- /O.CON.KVEF.WI.Y.0019.000000T0000Z-060417T1800Z/ SHEEP RANGE-SPRING MOUNTAINS- INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON 1001 PM PDT SUN APR 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY. A STRONG PACIFIC STORM MOVING ACROSS NORTHERN NEVADA TONIGHT WILL KEEP WINDY CONDITIONS ACROSS THE AREA THROUGH 11 AM MONDAY MORNING. WINDS WILL GENERALLY BE BETWEEN 20 AND 30 MPH...HOWEVER FREQUENT GUSTS TO 50 MPH OR MORE WILL BE SEEN DURING THE NIGHT OVER THE LOWER ELEVATIONS. HOWEVER WINDS BETWEEN 30 AND 40 MPH WITH GUSTS TO NEAR 65 MPH MAY BE SEEN ABOVE THE 7500 FOOT LEVEL OVERNIGHT AND INTO MONDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ001-003-171200- /O.CON.KVEF.WI.Y.0019.060417T0600Z-060417T2200Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP 1001 PM MST SUN APR 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST MONDAY. A STRONG PACIFIC STORM MOVING ACROSS NORTHERN NEVADA TONIGHT AND OVER UTAH ON MONDAY WILL CREATE WINDY CONDITIONS ACROSS NORTHWEST ARIZONA MONDAY. WINDS WILL BE BETWEEN 10 AND 20 MPH TONIGHT AND WILL INCREASE MONDAY MORNING AND BE BETWEEN 20 AND 30 MPH WITH FREQUENT GUSTS TO 40 MPH OR MORE AND CONTINUE INTO MONDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 171109 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 409 AM PDT MON APR 17 2006 CAZ026-171500- /O.CON.KVEF.HW.W.0006.000000T0000Z-060417T1500Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 409 AM PDT MON APR 17 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. LOCALLY STRONG WEST OR NORTHWEST WINDS WITH GUSTS UP TO 60 OR 70 MPH WILL CONTINUE TO BE POSSIBLE EARLY THIS MORNING AS A COLD FRONT MOVES DOWN THROUGH THE OWENS VALLEY. PERSONS ENGAGED IN OUTSIDE ACTIVITIES EARLY THIS MORNING SHOULD BE AWARE OF THESE STRONG WINDS. IN ADDITION...MOTORIST ARE URGED TO USE CAUTION AS STRONG CROSS WINDS AND LOWER VISIBILITIES IN BLOWING SAND AND DUST MAY BE ENCOUNTERED. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. $$ CAZ027-028-NVZ014-017-171500- /O.CON.KVEF.WI.Y.0019.000000T0000Z-060417T1500Z/ DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY DESERTS- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BARSTOW...DAGGETT...BAKER...FORT IRWIN... TWENTYNINE PALMS...BEATTY...GOLDFIELD...SILVER PEAK...DYER... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 409 AM PDT MON APR 17 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL AFFECT THE DEATH VALLEY NATIONAL PARK AREA THIS MORNING AS A COLD FRONT SWEEPS ACROSS THE REGION. AREAS OF BLOWING DUST AND SAND MAY PRODUCE LOW VISIBILITIES AND ADVERSE DRIVING CONDITIONS EARLY THIS MORNING. WINDS WILL DIMINISH LATE THIS MORNING AND AFTERNOON. $$ AZZ036-NVZ015-016-020>022-171800- /O.CON.KVEF.WI.Y.0019.000000T0000Z-060417T1800Z/ LAKE MEAD NATIONAL RECREATION AREA-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...LAS VEGAS... NORTH LAS VEGAS...HENDERSON...BOULDER CITY...LAUGHLIN... BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT... CAL-NEV-ARI 409 AM PDT MON APR 17 2006 /409 AM MST MON APR 17 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT /11 AM MST/ THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT /11 AM MST/ THIS MORNING. SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...CAN BE EXPECTED THIS MORNING AS A COLD FRONT SWEEPS ACROSS SOUTHERN NEVADA. WINDS WILL BECOME NORTHWEST AND DIMINISH LATE THIS MORNING AND AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ018-019-171800- /O.CON.KVEF.WI.Y.0019.000000T0000Z-060417T1800Z/ SHEEP RANGE-SPRING MOUNTAINS- INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON 409 AM PDT MON APR 17 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. WEST WINDS OF 25 TO 35 MPH WITH FREQUENT GUST TO 50 MPH OR MORE WILL BE SEEN EARLY THIS MORNING ALONG THE EASTERN FOOTHILLS OF THE SPRING MOUNTAINS. RED ROCK CANYON HAS REPORTED GUSTS OVER 50 MPH MOST OF THE NIGHT. ALSO...WINDS BETWEEN 30 AND 40 MPH WITH GUSTS TO NEAR 65 MPH MAY BE SEEN ABOVE THE 7500 FOOT LEVEL THIS MORNING. WINDS WILL BECOME NORTHWEST AND DIMINISH LATE THIS MORNING AND AFTERNOON. $$ AZZ001-003-171900- /O.CON.KVEF.WI.Y.0019.000000T0000Z-060417T2200Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP 409 AM MST MON APR 17 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH THIS MORNING AND CONTINUE EARLY THIS AFTERNOON AS A COLD FRONT MOVES THROUGH SOUTHERN UTAH AND NORTHWEST ARIZONA. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JA
000 WWUS75 KVEF 171514 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 814 AM PDT MON APR 17 2006 CAZ026-171615- /O.EXP.KVEF.HW.W.0006.000000T0000Z-060417T1500Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 814 AM PDT MON APR 17 2006 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. THE STORM SYSTEM WHICH BROUGHT THE LOCALLY HIGH WINDS TO THE AREA YESTERDAY AND LAST NIGHT HAS MOVED TO THE EAST THIS MORNING. ALTHOUGH LOCALLY GUSTY WINDS WILL LIKELY STILL BE SEEN DURING THE MORNING...STRONG AND POSSIBLY DAMAGING WINDS ARE NO LONGER EXPECTED. $$ NVZ015-016-171615- /O.CAN.KVEF.WI.Y.0019.000000T0000Z-060417T1800Z/ LINCOLN COUNTY-NORTHEAST CLARK COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA 814 AM PDT MON APR 17 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY. THE STORM SYSTEM AND ASSOCIATED COLD FRONT WHICH BROUGHT GUSTY SOUTHWEST WINDS TO THE AREA LATE ON MONDAY AND LAST NIGHT HAS SHIFTED THROUGH THE AREA THIS MORNING. WINDS HAVE DECREASED AND CHANGED FROM THE SOUTHWEST TO THE NORTHWEST A LITTLE EARLIER THAN PREVIOUS THOUGHT...THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$ CAZ027-028-NVZ014-017-171615- /O.EXP.KVEF.WI.Y.0019.000000T0000Z-060417T1500Z/ DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY DESERTS- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BARSTOW...DAGGETT...BAKER...FORT IRWIN... TWENTYNINE PALMS...BEATTY...GOLDFIELD...SILVER PEAK...DYER... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 814 AM PDT MON APR 17 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE STORM SYSTEM WHICH BROUGHT GUSTY WINDS TO THE AREA LATE MONDAY AND DURING THE NIGHT HAS MOVED TO THE EAST THIS MORNING. ALTHOUGH LOCAL GUSTY WINDS TO NEAR 40 MPH ARE STILL POSSIBLE THROUGH THIS MORNING...OVERALL WINDS WILL CONTINUE TO DECREASE THIS MORNING AND INTO THIS AFTERNOON. THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRED. $$ AZZ036-NVZ020>022-171800- /O.CON.KVEF.WI.Y.0019.000000T0000Z-060417T1800Z/ LAKE MEAD NATIONAL RECREATION AREA-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY... HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI 814 AM PDT MON APR 17 2006 /814 AM MST MON APR 17 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT /11 AM MST/ THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT /11 AM MST/ THIS MORNING. SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...CAN BE EXPECTED THIS MORNING AS A COLD FRONT SWEEPS ACROSS SOUTHERN NEVADA. NORTH LAS VEGAS AIRPORT AND HENDERSON EXECUTIVE AIRPORT WERE BOTH REPORTING WIND GUSTS BETWEEN 35 AND 45 MPH BETWEEN 7 AM AND 8 AM THIS MORNING. WINDS WILL BECOME NORTHWEST AND DIMINISH LATE THIS MORNING AND AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ018-019-171800- /O.CON.KVEF.WI.Y.0019.000000T0000Z-060417T1800Z/ SHEEP RANGE-SPRING MOUNTAINS- INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON 814 AM PDT MON APR 17 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. WEST WINDS OF 25 TO 35 MPH WITH FREQUENT GUST TO 50 MPH OR MORE WILL BE SEEN THIS MORNING ACROSS THE SPRING MOUNTAINS AND SHEEP RANGE. RED ROCK CANYON AS WELL AS KYLE CANYON AS OF 8 AM WERE REPORTING WINDS GUSTS TO BETWEEN 40 AND 50 MPH. WINDS WILL BECOME NORTHWEST AND DIMINISH LATE THIS MORNING AND AFTERNOON. $$ AZZ001-003-172200- /O.CON.KVEF.WI.Y.0019.000000T0000Z-060417T2200Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP 814 AM MST MON APR 17 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH THIS MORNING AND CONTINUE EARLY THIS AFTERNOON AS A COLD FRONT MOVES THROUGH SOUTHERN UTAH AND NORTHWEST ARIZONA. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Apr 16, 2:40 AM PDT, 33 minutes earlier.
Area forecast discussion, Apr 16, 2:40 AM PDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 240 AM PDT SUN APR 16 2006 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE INTO CALIFORNIA TODAY AND ACROSS NORTHERN NEVADA TONIGHT. THIS SYSTEM WILL BRING BREEZY TO WINDY CONDITIONS ALONG WITH A CHANCE OF SHOWERS ACROSS PORTIONS OF THE SOUTHERN GREAT BASIN. DRY NORTHWEST FLOW WILL FOLLOW MONDAY AND TUESDAY. && .SHORT TERM...UPPER TROUGH TO MOVE TO THE PACIFIC NORTHWEST COAST THIS AFTERNOON WITH INCREASING SOUTHWEST WINDS OVER THE FORECAST AREA. TROUGH MOVES INTO NEVADA TONIGHT WITH GUSTY WINDS CONTINUING. MOISTURE APPEARS TO BE FAIRLY LIMITED WITH THIS SYTEM BUT WORTH A MENTION OF A SLIGHT CHANCE OF SHOWERS OVER THE SIERRA TODAY...SPREADING ACROSS THE REMAINDER OF THE FAR NORTHERN PORTION OF THE FORECAST AREA TONIGHT AND MONDAY. BEST CHANCE OF PRECIPITATION STILL LOOKS LIKE MONDAY MORNING OVER NORTHERN LINCOLN COUNTY. WITH STRONG JET MOVING OVER THE SIERRA THIS AFTERNOON AND PERSISTING THROUGH TONIGHT ALONG WITH FAVORABLE STABILITY STRUCTURE OF THE ATMOSPHERE...CONDITIONS LOOK FAVORABLE FOR HIGH WINDS ALONG THE EAST SLOPES OF THE SOUTHERN SIERRA AND POSSIBLY INTO THE OWENS VALLEY. UPGRADED HIGH WIND WATCH TO A HIGH WIND WARNING FOR THIS AFTERNOON THROUGH TONIGHT. DRY NORTHWEST FLOW MOVES INTO THE AREA BEHIND THE TROUGH MONDAY NIGHT AND TUESDAY WITH WEAK RIDGING EXPECTED TUESDAY. .LONG TERM...MODELS REMAIN IN EXCELLENT AGREEMENT IN BRINGING A SHORTWAVE INTO THE CWA WEDNESDAY. DYNAMICS WITH THIS SYSTEM ARE WEAK...BUT THERE SHOULD BE ENOUGH LIFT TO GENERATE A FEW CLOUDS AND POSSIBLY SOME VIRGA OVER THE NORTHERN CWA...BUT LITTLE ELSE. THIS SYSTEM IS FORECAST TO QUICKLY EXIT TO THE EAST THURSDAY MORNING AS A TROUGH DEEPENS OFF THE WEST COAST. THE MODELS HAVE BEEN CONSISTENT IN DROPPING A LOW INTO THE EASTERN PACIFIC THURSDAY AND FRIDAY...BUT HAVE DIFFERERED IN THE EXACT PLACEMENT. THE GFS HAS SHOWN THE LOW TO TAKE A MORE INLAND TRAJECTORY WITH MORE CLOUDS AND PRECIP OVER THE CWA FRIDAY AND SATURDAY WHILE THE EURO KEEPS THE LOW WELL OFF SHORE. IN EITHER CASE...NOT MUCH OF AN UPSTREAM KICKER AND THE LOW LOOKS TO REMAIN IN PLACE FOR A FEW DAYS...EXACTLY WHERE IS STILL THE BIG QUESTION. WILL CONTINUE WITH THE SLIGHT CHANCE POPS OVER THE CWA AND REALLY NOT BUY INTO EITHER MODEL RIGHT NOW. WILL ALSO HAVE TO WATCH FOR AN EXTENDED PERIOD OF BREEZY TO LOCALLY WINDY CONDITIONS WITH THE LOW IN THE VICINITY OF THE CWA. && .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG...KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...HIGH WIND WARNING ZONE 26 SUNDAY AFTERNOON AND NIGHT. HARRISON/GORELOW HTTP://WEATHER.GOV/LASVEGAS
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:16 PM PDT | Wind Advisory | VEF | 22 hr |
Nearby
High Wind Warnings in California, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.